Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1996, 1:55 PM CDT for Cannon County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1996, 1:55 PM CDT (18:55 UTC)
- Expired
- May 26, 1996, 2:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:02 PM CDT | Hail 1 | Readyville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 261857 SVRBNA TNC015-261945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...CANNON COUNTY AT 154 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR READYVILLE...ABOUT 30 MILES SOUTHEAST OF NASHVILLE. THE STORM WAS MOVING EAST AT AROUND 20 MPH...AND WILL REACH WOODBURY BY 215 PM. YOU SHOULD TAKE COVER IMMEDIATELY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:12 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 26, 9:12 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CDT SUN MAY 26 1996 OUTFLOW BNDRY LEFT BY PRVS TSTM COMPLEX THAT HAS MVD THRU KY ERLY THIS AM IN NRN MID TN SHUD BE ENUF TO ACCOUNT FOR SCTD TSTM DVLPMT THIS AFTN. MODIFIED 12Z SOUNDING SHOWS MORE MSTR AND MUCH MORE INSTABILITY THAN YDA...SO BLV SCT TSTMS WL FIRE THIS AFTN. TSTMS IN CENTRAL KY MOVG SWD AND DEVELOPING BACK SLIGHTLY TWD THE WEST MAY CLIP NORTHEASTERN MID TN ZONES B$Y LATE MORN...OTRW ACTIVITY SHUD HOLD OFF UNTIL LATER. CURRENT ZNS LUK GUD ATTM AND RECOMMEND LTL IN CHGS TO THEM. TROUTMAN/GOSS
In the hours before
Local storm report, May 26, 12:55 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT SUN MAY 26 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 AM BYRDSTOWN TN 0.75 INCH HAIL. REPORTED
05/26/96 PICKETT BY LOCAL LAW ENFORCEMENT.
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 53 min |
| May 26, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| May 26, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 52 min |
| May 26, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 53 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Sequatchie | 43 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 54 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 44 min |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 46 min |
| May 26, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 51 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 53 min |
| May 26, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.